MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fever (1858); Foreign Body In Patient (2687)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the single use guide sheath kit tip came off inside a patient.The issue occurred during a post-operative, follow-up biopsy in the lungs.After the tissue sample was collected, the procedure was extended by 30-minutes while the user attempted to collect the tip.A fluoroscopic diagnosis was later performed which confirmed the tip was still in the peripheral pulmonary branch of the lungs and would not negatively impact the patient.The physician opted not to do another invasive surgery in an attempt to retrieve the device tip and decided to allow it to remain in the patient.The patient developed a fever after the procedure, but it is unclear whether the fever was related to the prolonged procedure.The patient was discharged as planned, but their condition is unknown.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer confirmed the location treated in the lungs b8 or b9 in lower lobe of the right lung and the device fell off when it was inserted into the periphery called the escape on the left side.The initial scheduled time for the case was 30 minutes, but it occurred 15 minutes after the start.The scheduled procedure was interrupted, and the dropped chip could not be collected even after spending 1 hour.No additional procedure been scheduled to retrieve the tip and no post-operative follow-up biopsy procedure have been completed after it was cancelled.Clip removal was the additional medical intervention required as a result as a result of the tip falling off.There were no adverse health effects, but the biopsy was completed in the middle of the procedure.The patient has had a respiratory procedure (details unknown) in the past.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and evaluation with corrections to the initial with information inadvertently left out.The subject device was manufactured in march 2023, but the specific date is unknown.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: the radiopaque chip was sent with the chip removed.The position where the radiopaque tip was fixed was confirmed from the marks left on the tube by the radio paque tip fixation, but no abnormality was found.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the phenomenon "additional endoscopic procedures increase the burden on the patient" occurred because the radiopaque tip fell out of the body.The root cause of the phenomenon could not be identified.Additionally, it is likely the phenomenon "dropping off of the x-ray opaque tip" occurred through the following mechanism: 1.) when the inductor was inserted, the tip of the inductor was in a bent state.2.) the inductor joint was caught on the x-ray opaque tip.3.) the actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.4.) the x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.5.) since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.The root cause of the phenomenon could not be determined.The event can be prevented by following the instructions for use which state: "when inserting a procedure tool or ultrasound probe into a guide sheath outside the endoscope, when inserting a procedure tool or ultrasound probe into a guide sheath inserted into the endoscope, when advancing or retracting a procedure tool or ultrasound probe in the guide sheath, or when withdrawing a procedure tool or ultrasound probe from the guide sheath, in the case of an inductor do so slowly with the tip of the inductor straightened, with the cup of the biopsy forceps closed in the case of biopsy forceps, and with the brush portion retracted into the tube in the case of cytology brushes.If any abnormal tugging or resistance is felt, do not protrude the instrument or ultrasound probe from the tip of the guide sheath, and discontinue use immediately.[the radiopaque tip of the guide sheath may become misaligned or fall out.]" "when using a guide sheath or other device, do not apply a strong angle to the endoscope.If it is difficult to insert the guide sheath and the ultrasonic probe or procedure tool inserted into the guide sheath into or withdraw from the endoscope due to high resistance, or if the ultrasonic probe or procedure tool cannot be withdrawn from the guide sheath, return the angle of the endoscope to a point where it can be inserted or withdrawn without difficulty if the patient is still unable to pull it out, the angle of the endoscope should be returned to the point where it can be inserted or pulled out without difficulty.If it still cannot be pulled out, the guide sheath, ultrasound probe or procedure instrument, and endoscope should be pulled out of the patient together.[the radiopaque tip of the guide sheath may become misaligned or fall out.Or other damage to the instrument could occur]." "when inserting an ultrasound probe or procedure tool into a guide sheath inserted into an endoscope, move the guide sheath slowly within the endoscope's field of view or under x-ray fluoroscopy, and check for any abnormalities such as misalignment or dislocation of the radiopaque tip in the guide sheath before each insertion.If any abnormality is suspected, discontinue use." "after the guide sheath is withdrawn from the endoscope, whether or not the guide sheath is inserted back into the endoscope, check the guide sheath each time for any abnormalities such as buckling or tearing of the tubing, misalignment of the radiopaque tip, or loss of the radiopaque tip.If any abnormality is suspected, do not use the guide sheath; if the radiopaque tip has fallen out, check to see if it has not fallen out inside the body." "if there is significant resistance when inserting the instrument into the guide sheath, do not force the instrument into the sheath.Also, do not insert the biopsy forceps with the cup open or the brush portion of the cytology brush protruding from the tube.Doing so may result in damage to the endoscope and this product." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17423891
Report Number9614641-2023-01053
Device Sequence Number7657169
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number33K
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPE BF-XP260F; SINGLE USE GUIDING DEVICE CC-6DR-1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale